MAUDE Adverse Event Report: QUIDEL CORPORATION QUICKVUE INFLUENZA A+B; QUICKVUE FLU TEST

QUIDEL CORPORATION QUICKVUE INFLUENZA A+B; QUICKVUE FLU TEST
Model Number 20183
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Death (1802); Sudden Cardiac Death (2510)
Date of Event 01/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer tested in-house influenza a and influenza b low-level positive standard on retains and returns of the affected product.All tests yielded accurate and valid results at the 10 minute result read time, product performed properly.Review of the manufacturing records found no issues that would lead to a false negative result.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
Very sick patient came into the clinic on jan 22 and tested negative for flu with quickvue test.He was prescribed azithromycin because they believed he had pneumonia.On jan 23, a check-in was performed and he stated he was feeling better.On jan 24th, 9:45 am, he called in reporting to feel worse and dehydrated.He drove to the hospital (b)(6) medical center and arrived to the er at 2:56 pm.He tested positive for flu a on molecular test (solana) and died later that day due to cardiac arrest.

Brand Name
QUICKVUE INFLUENZA A+B
Common Device Name
QUICKVUE FLU TEST
Manufacturer (Section D)
QUIDEL CORPORATION
10165 mckellar court
san diego, ca
MDR Report Key9766131
Report Number2024674-2020-00002
Device Sequence Number13625365
Product Code PSZ
UDI-Device Identifier30014613201830
UDI-Public30014613201830
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model Number20183
Device Catalogue Number20183
Device Lot Number705526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient Weight88